An 18-year-old man was admitted to a Cambodian hospital with severe bilateral lower leg weakness and an acute kidney injury requiring renal replacement therapy. Three days before his hospitalisation, he had consumed tramadol hydrochloride and codeine phosphate, and injected heroin. While intoxicated in his hostel, he adopted a prayer posture (Box) and subsequently lost consciousness, remaining in this position for 8 hours on a tiled floor. Upon regaining consciousness, he was unable to stand due to a profound weakness in both legs that persisted for 3 days. During this time his urine changed to a cola colour although it was of normal volume. On the fourth day of ongoing symptoms, the patient sought medical care and was found to be in acute renal failure. He received two sessions of haemodialysis.
Publication of your online response is subject to the Medical Journal of Australia's editorial discretion. You will be notified by email within five working days should your response be accepted.